MAUDE Adverse Event Report: ARTHREX, INC. 3.0X130MM FIBULA NAIL, RIGHT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.0X130MM FIBULA NAIL, RIGHT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.0X130MM FIBULA NAIL, RIGHT
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a facility representative via email that an ar-8973r-30-130 fibulock nail proximal talons on the fibular nail did not deploy when engaged with the actuator.When the surgeon placed the actuator into the nail, it never clicked or connected with the implant but instead just spun in place.The surgeon removed the nail from the fibula to see if it was placed properly on the jig, and if anything was blocking the actuator.The implant was tightly secured, and there was still no engagement.The fibulock nail was removed and another ar-8973r-30-130 fibulock nail was used to complete the case.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-8973r-30-130 arthrex fibulock® nail lot number: 15143473 was received for investigation.Visual evaluation noted no problems with the device.Further visual inspection under a magnifier noted no problems with the hex of the retention screw.Functional testing was performed by assembling the ar-8973r-30-130 arthrex fibulock® nail with an ar-8973-01 outrigger targeting guide batch number: 052029 and an ar-8973-03 attachment screw batch number: 1391911.An ar-8973-17 torque-limiting actuation driver batch number: 131928 was then used to attempt to deploy the talons.It was noted that the torque-limiting actuation driver would not click or mate with the hex of the retention screw.It was then noted that the retention screw was loose within the ar-8973r-30-130 arthrex fibulock® nail.The most likely cause for the reported failure can be attributed to an internal manufacturing issue.

Brand Name
3.0X130MM FIBULA NAIL, RIGHT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19229458
Report Number1220246-2024-02703
Device Sequence Number6732814
Product Code HSB
UDI-Device Identifier00888867295216
UDI-Public00888867295216
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0X130MM FIBULA NAIL, RIGHT
Device Catalogue NumberAR-8973R-30-130
Device Lot Number15143473
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown